Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 97, NWS Wilmington, OH

April 28, 201112 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 28, 2011, 2:51 AM EDT for 12 counties in Ohio. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 2:51 AM EDT (06:51 UTC)
Expired
Apr 28, 2011, 3:45 AM EDT
In force
54 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Pickaway County, OH, Ross County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 2:52 AM EDTTSTM WND DMG2 E West Mansfield, OHMETAL SHED PICKED UP AND BLOWN SOME DISTANCE.
Apr 28, 3:21 AM EDTTSTM WND GST 605 S Hilliard, OH
Apr 28, 3:31 AM EDTNON-TSTM WND GST 65Gahanna, OHSEVERAL LARGE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 7:22 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
521 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WUUS51 KILN 280651
SVRILN
OHC041-045-047-049-065-073-089-091-097-129-141-159-280745-
/O.NEW.KILN.SV.W.0097.110428T0651Z-110428T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
251 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN CENTRAL OHIO...
  FAIRFIELD COUNTY IN CENTRAL OHIO...
  EASTERN FAYETTE COUNTY IN CENTRAL OHIO...
  FRANKLIN COUNTY IN CENTRAL OHIO...
  HOCKING COUNTY IN CENTRAL OHIO...
  LICKING COUNTY IN CENTRAL OHIO...
  MADISON COUNTY IN CENTRAL OHIO...
  PICKAWAY COUNTY IN CENTRAL OHIO...
  UNION COUNTY IN CENTRAL OHIO...
  NORTHERN ROSS COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN HARDIN COUNTY IN WEST CENTRAL OHIO...
  EASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 345 AM EDT.

* AT 249 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM BYHALIA TO BIG PLAIN TO ROCK MILLS...
  MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING...
  LAKE DARBY...
  PLAIN CITY...
  NEW HOLLAND...
  RICHWOOD...
  HILLIARD...
  GROVE CITY...
  DUBLIN...

IN ADDITION...SOMERSVILLE...SOUTH SALEM...PANCOASTBURG...AMITY...
DERBY...DEER CREEK LAKE...HARRISBURG AND PHARISBURG ARE NEAR THE PATH
OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 75 AND 142...
I-71 BETWEEN MILE MARKERS 76 AND 139...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3995 8219 3992 8246 3974 8236 3960 8237
      3959 8228 3942 8251 3932 8339 3938 8338
      3938 8352 3938 8353 3985 8342 4022 8349
      4055 8366 4058 8342 4051 8341 4051 8325
      4045 8324 4035 8275 4028 8274 4024 8218
TIME...MOT...LOC 0652Z 262DEG 47KT 4048 8346 3987 8325
          3941 8335

$$
1 follow-up statement
329 
WWUS51 KILN 280720
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
320 AM EDT THU APR 28 2011

OHC065-091-097-159-280730-
/O.CAN.KILN.SV.W.0097.000000T0000Z-110428T0745Z/
HARDIN OH-LOGAN OH-MADISON OH-UNION OH-
320 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR UNION AND EASTERN MADISON
COUNTIES IN CENTRAL OHIO...AND NORTHEASTERN LOGAN AND SOUTHEASTERN
HARDIN COUNTIES IN WEST CENTRAL OHIO HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3995 8219 3992 8246 3984 8247 3984 8241
      3975 8240 3974 8236 3960 8237 3959 8228
      3958 8229 3942 8251 3932 8339 3991 8313
      4024 8317 4024 8320 4045 8324 4039 8292
      4036 8292 4035 8275 4028 8274 4024 8219
TIME...MOT...LOC 0720Z 262DEG 47KT 4053 8298 3992 8285
          3941 8308

$$

OHC041-045-047-049-073-089-129-141-280745-
/O.CON.KILN.SV.W.0097.000000T0000Z-110428T0745Z/
DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-HOCKING OH-LICKING OH-
PICKAWAY OH-ROSS OH-
320 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR PICKAWAY...LICKING...HOCKING...FRANKLIN...SOUTHEASTERN FAYETTE...
FAIRFIELD AND DELAWARE COUNTIES IN CENTRAL OHIO...AND NORTHERN ROSS
COUNTY IN SOUTHWEST OHIO...

AT 318 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF LEONARDSBURG TO
BLACKLICK ESTATES TO FRANKFORT...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
SUNBURY...REYNOLDSBURG...CIRCLEVILLE...CANAL WINCHESTER...LOGAN ELM
VILLAGE...PICKERINGTON...SUMMIT STATION...KINGSTON...PATASKALA...
JOHNSTOWN...BEECHWOOD TRAILS AND BALTIMORE.

IN ADDITION...GALENA...PICKAWAY COUNTY AIRPORT...ANDERSONVILLE...
SLATE RUN METRO PARK...NEW ALBANY...CENTER VILLAGE...LITHOPOLIS AND
AW MARION STATE PARK ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 92 AND 137...
I-71 BETWEEN MILE MARKERS 93 AND 139...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3995 8219 3992 8246 3984 8247 3984 8241
      3975 8240 3974 8236 3960 8237 3959 8228
      3958 8229 3942 8251 3932 8339 3991 8313
      4024 8317 4024 8320 4045 8324 4039 8292
      4036 8292 4035 8275 4028 8274 4024 8219
TIME...MOT...LOC 0720Z 262DEG 47KT 4053 8298 3992 8285
          3941 8308

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:28 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 28, 1:28 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
128 AM EDT THU APR 28 2011

.SYNOPSIS...
AS ANOTHER LOW TRAVELS THROUGH THE REGION SHOWERS AND THUNDERSTORMS...
SOME SEVERE...WILL REDEVELOP LATE THIS AFTERNOON THROUGH TONIGHT.
UNSETTLED WEATHER WILL PERSIST ON THURSDAY AS A TROUGH OF LOW PRESSURE
PUSHES THROUGH THE GREAT LAKES. HIGH PRESSURE AND DRY AIR WILL MOVE
IN ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BROAD UPPER LEVEL TROF OVER THE NATIONS MID SECTION WITH OHIO
VALLEY IN A MOIST SRLY FLOW. SIGNIFICANT NEGATIVELY TILTED S/W
LIFTING NE AND PIVOTING THRU THE OHIO VALLEY TONIGHT. IN RESPONSE
TO THIS STRONG S/W A DEEPENING SFC LOW OVER SRN INDIANA TO TRACK
INTO NW OHIO BY 06Z...WITH ASSOCIATED SWD TRAILING COLD FRONT
SWEEPING THRU ILN/S FA BETWEEN 05Z AND 07Z. AHEAD OF THIS COLD
FRONT...WARM MOIST ASCENT HAS DEVELOPED IN THE FORM OF A 70KT LOW
LEVEL JET. FAVORABLE WIND FIELDS ARE IN PLACE WITH 0-6KM BULK
SHEAR OF 80KTS...ALONG WITH FAVORABLE LOW LEVEL SHEAR. GOOD INSTBY
HAS BEEN LACKING BUT WITH CONVECTIVE LINE ELEMENT ACROSS SRN
INDIANA WORKING INTO ILN/S FA...THE POTENTIAL STILL EXISTS FOR
ISOLD SVR WX GIVEN THE WIND FIELDS.

BEHIND THE CONVECTIVE LINE THERE WL BE A TEMPORARY DRY SLOT WITH
SHOWERS RE-DEVELOPING LATE DUE TO WRAP AROUND. LATEST NUMERICAL
MODELS SHOW VERY GOOD PRESSURE RISE/FALL COUPLET AROUND THE DEEP
SFC LOW LATE TONIGHT. EXPECT SEVERAL HOURS OF WIND ADVISORY CRITERIA
WITH WEST WIND GUSTS TO 50 MPH. HAVE ISSUED WIND ADVSY FROM 1 AM
TO 7 AM FOR ALL COUNTIES GENERALLY NORTH OF THE OHIO RIVER. HAVE
CONTD TO GO WITH A BLEND OF GUID NUMBERS FOR LOWS TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
UPPER LEVEL LOW TO TRACK THRU SRN GREAT LAKES AND OPEN UP ON
THURSDAY WITH A S/W LOBE OF VORTICITY PIVOTING ESE ACRS THE REGION
DURG THE DAY TO THE SE OF THE UPR LOW. WITH GOOD CAA AT 8H...LOW
LEVEL LAPSE RATES WL STEEPEN...ALLOWING FOR MARGINAL INSTBY. WL
BUMP UP POPS TO HIGH CHC POPS WITH THE MENTION OF ISOLD THUNDER
DURG THE AFTN DUE TO THE POTENTIAL FOR LOW TOPPED CONVECTION. A
FEW STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL DUE TO VERY
LOW WBZ HEIGHTS. HAVE TRENDED HIGHS ON THE COOL SIDE OF GUIDANCE
ENVELOPE.

UPPER LEVEL TROF AXIS TO PIVOT INTO THE EASTERN GREAT LAKES
THURSDAY NIGHT. WILL DIMINISH PRECIP POPS OVERNIGHT. CLOUDS WL
LKLY HOLD ON FOR A GOOD DEAL OF THE NIGHT WITH SOME PARTIAL
CLEARING POSSIBLE LATE. HAVE TRENDED LOWS ON THE WARM SIDE OF
GUID.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THERE WILL BE DRY WEATHER ON FRIDAY WITH HIGH PRESSURE MOVING
THROUGH. DRY CONDITIONS WILL PROBABLY PERSIST ON SATURDAY WITH THE
HIGH NEAR THE ATLANTIC COAST. NEXT WEATHER MAKER WILL BE A COLD
FRONT TRAVELING FROM THE WEST. SLOWER ECMWF SOLUTION IS PREFERRED
WITH THE GFS TOO FAST CONSIDERING THE UPPER TROUGH IN POSITION OFF
THE ATLANTIC SEABOARD. WENT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY IN WESTERN COUNTIES SATURDAY NIGHT AND
SUNDAY. WITH FRONTAL PASSAGE EXPECTED MONDAY...SHOWERS AND
THUNDERSTORMS WILL POSSIBLE ALL ZONES. ANOTHER PERIOD OF DRY
WEATHER IS INDICATED TUESDAY AND WEDNESDAY WITH HIGH PRESSURE
MOVING IN BEHIND THE COLD FRONT.

TEMPERATURES ARE FORECAST TO TOP OUT IN THE 60S ON FRIDAY. 70S ARE
EXPECTED ON SATURDAY AS WARM ADVECTION OCCURS IN THE SOUTHERLY FLOW
BETWEEN THE HIGH AND COLD FRONT. A COOLING TREND RESULTING FROM
CLOUDS...PRECIPITATION...AND ADVECTION WILL DROP HIGHS BACK TO
AROUND 60 BY TUESDAY. SOLAR ENERGY SHOULD ADD A FEW DEGREES TO
READINGS ON WEDNESDAY. NORMAL HIGHS FOR THIS PERIOD ARE NEAR 70.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
SURFACE LOW CURRENTLY OVER CENTRAL INDIANA WILL CONTINUE TO DEEPEN
AS IT LIFTS NORTHEAST INTO THE EASTERN GREAT LAKES THROUGH MID
MORNING. AS THE PRESSURE GRADIENT TIGHTENS...EXPECT WINDS TO
INCREASE OVER THE NEXT FEW HOURS WITH WIND GUSTS TO AROUND 40 KNOTS
OR SO...ESPECIALLY ACROSS NORTHERN PORTIONS OF FA. OTHERWISE...EXPECT
SCATTERED SHOWERS TO PERSIST THROUGH DAYBREAK WITH PRIMARILY MVFR
CIGS. AS LOW LIFTS OFF TO THE NORTHEAST...WE WILL GET INTO A DRY
SLOT THROUGH LATE MORNING AND THIS MAY ALLOW FOR LOWER CLOUDS TO
SCATTER OUT. WRAP AROUND MOISTURE WILL PIVOT DOWN INTO OUR AREA
THROUGH THIS AFTERNOON AND THIS COULD LEAD TO SOME SCATTERED RAIN
SHOWERS ON INTO EARLY EVENING.

OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY NIGHT INTO MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR OHZ026-
     034-035-042>046-051>056-060>065-070>074-077>082-088.
     WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR
     KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR INZ050-
     058-059-066-073>075-080.
     WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR INZ050-058-059-
     066-073-074.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...CONIGLIO
AVIATION...JGL
Hazardous weather outlook, Apr 28, 12:55 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 AM EDT THU APR 28 2011

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-290500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1255 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

FLASH FLOOD WATCH.
 WIND ADVISORY.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY EARLY THIS
MORNING. AS THIS FRONT MOVES THROUGH...GUSTY WEST WINDS OF 40 TO
50 MPH WILL BE POSSIBLE THROUGH DAYBREAK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ075-080-KYZ089>100-290500-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
1255 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FLASH FLOOD WATCH.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY LATE
TONIGHT.

WITH THE DEEPENING SURFACE LOW MOVING THROUGH OHIO OVERNIGHT...
WINDS WILL INCREASE WITH GUSTS UP TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 27, 9:00 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT WED APR 27 2011

KYZ097>100-OHZ063-073-079>082-088-280200-
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-
FAYETTE OH-PIKE OH-ROSS OH-SCIOTO OH-HIGHLAND OH-
900 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST KENTUCKY AND SOUTH
CENTRAL OHIO THROUGH 1000 PM EDT...

A THUNDERSTORM...MOVING NORTHEAST AT 70 MPH...WILL QUICKLY MOVE FROM
MASON COUNTY KENTUCKY INTO ADAMS AND PIKE COUNTIES THROUGH 10 PM.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS BRIEF
HEAVY RAIN.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG...
WASHINGTON...MAYSVILLE...ABERDEEN...TOLLESBORO...RIPLEY...
MANCHESTER...WEST UNION...WINCHESTER...SEAMAN...PEEBLES AND BELFAST.

ALSO...SARDIS...PEED...HELENA...MAYS
LICK...LOWELL...MURPHYSVILLE...ABIGAIL AND MOUNT GILEAD ARE NEAR THE
PATH OF THIS THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM.

LAT...LON 3844 8404 3845 8409 3847 8411 3946 8340
      3924 8288 3848 8359 3852 8364 3850 8371
      3845 8385 3848 8394 3846 8397 3843 8398

BINAU
Special weather statement, Apr 27, 9:58 PM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
958 PM EDT WED APR 27 2011

KYZ100-OHZ081-082-088-280300-
LEWIS KY-ADAMS OH-PIKE OH-SCIOTO OH-
958 PM EDT WED APR 27 2011

...SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT SCIOTO...EASTERN
PIKE...SOUTHEASTERN ADAMS AND LEWIS COUNTIES THROUGH 1100 PM EDT...

AT 956 PM EDT...RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS
MOVING RAPIDLY NORTHEAST THROUGH LEWIS COUNTY TOWARD
SCIOTO...EASTERN PIKE...AND SOUTHEAST ADAMS COUNTIES...MOVING
NORTHEAST AT 60 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS ACTIVITY.

IN ADDITION...HEAVY RAINS ARE LIKELY WITH THESE SHOWERS AND
STORMS...WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX...VANCEBURG...
PORTSMOUTH...NEW BOSTON...ROSEMOUNT...WHEELERSBURG...SCIOTODALE...
LUCASVILLE AND PIKETON.

ALSO...CHARTERS...KINNICONICK...TANNERY...SANDY
SPRINGS...ROME...BUENA VISTA...REXTON AND GARRISON ARE NEAR THE PATH
OF THESE SHOWERS AND STORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3833 8331 3847 8356 3918 8292 3916 8278
      3896 8280 3894 8275 3886 8276 3885 8271
      3869 8288 3875 8288 3872 8303 3868 8302
      3859 8307 3849 8318 3843 8323 3833 8324

BINAU
Special weather statement, Apr 27, 11:00 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EDT WED APR 27 2011

INZ050-OHZ034-042-280400-
WAYNE IN-DARKE OH-MERCER OH-
1100 PM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MERCER...
NORTHWESTERN DARKE AND NORTHWESTERN WAYNE COUNTIES THROUGH MIDNIGHT
EDT...

AT 1055 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WEST OF NORTH DAYTON TO FRANKLIN...MOVING NORTHEAST
AT 40 MPH.

THESE STORMS HAVE SOME ROTATION IN THEM...AND THE AREA IS UNDER A
TORNADO WATCH.  BE PREPARED TO MOVE TO SHELTER SHOULD WARNINGS BE
ISSUED.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENVILLE...UNION
CITY...ANSONIA...FORT RECOVERY...ST. HENRY...ROCKFORD AND COLDWATER.

ALSO...ECONOMY...WILLIAMSBURG...PALESTINE...SHARPEYE...SHARPS
CROSSING...COSMOS...CHATTANOOGA AND NORTH DAYTON ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4009 8460 3984 8522 4001 8520 4001 8482
      4070 8481 4074 8478 4073 8464

BINAU
Local storm report, Apr 28, 12:14 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1214 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     FLASH FLOOD      VANCEBURG               38.59N 83.32W
04/28/2011                   LEWIS              KY   PUBLIC

            WATER OVER ROAD...CULVERT WASHED OUT. 2.5 INCHES RAIN
            ESTIMATED IN 24 HOURS

&&

ASL
Local storm report, Apr 28, 12:34 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1234 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     FLOOD            WEST PORTSMOUTH         38.76N 83.03W
04/28/2011                   SCIOTO             OH   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED DUE TO HIGH WATER.

&&
Local storm report, Apr 28, 2:50 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
250 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND GST     LONDON                  39.89N 83.44W
04/28/2011  E60 MPH          MADISON            OH   TRAINED SPOTTER

&&

MIKEG

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:00 PM EDTSpecial Weather StatementILNAdams, Pike60 min
Apr 27, 9:58 PM EDTSpecial Weather StatementILNScioto62 min
Apr 27, 9:59 PM EDTWind AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more7 hr
Apr 27, 10:36 PM EDTFlash Flood WarningILNAdams, Scioto3 hr
Apr 27, 11:00 PM EDTSpecial Weather StatementILNDarke, Mercer60 min
Apr 27, 11:15 PM EDTSevere Thunderstorm WarningILNDarke, Mercer60 min
Apr 27, 11:31 PM EDTTornado WarningILNMercer29 min
Apr 27, 11:58 PM EDTTornado WarningILNAuglaize, Mercer29 min
Apr 28, 2:10 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Clinton, Fayette, Greene, Madison and 3 more50 min
Apr 28, 5:50 PM EDTSpecial Weather StatementILNButler, Champaign, Darke, Hamilton, Logan, Miami and 3 more55 min
Apr 28, 5:55 PM EDTSpecial Weather StatementILNBrown, Clermont, Clinton, Fayette, Greene, Highland and 1 more65 min
Apr 28, 6:58 PM EDTSpecial Weather StatementILNAdams, Brown, Clermont, Clinton, Fayette, Greene and 6 more2 hr
Apr 28, 7:26 PM EDTSpecial Weather StatementILNChampaign, Clark, Delaware, Fairfield, Franklin, Hardin and 4 more64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.